Alert archive / Alabama / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 138, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 3, 2009, 2:51 PM CDT for 4 counties in Alabama. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2009, 2:51 PM CDT (19:51 UTC)
- Expired
- May 3, 2009, 3:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Butler County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 3:25 PM CDT | TSTM WND DMG | Highland Home, AL | TREES DOWN IN HIGHLAND HOME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 11:35 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 365 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 031951
SVRMOB
ALC013-035-039-041-032045-
/O.NEW.KMOB.SV.W.0138.090503T1951Z-090503T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
251 PM CDT SUN MAY 3 2009
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BUTLER COUNTY IN SOUTH CENTRAL ALABAMA...
SOUTHEASTERN CONECUH COUNTY IN SOUTH CENTRAL ALABAMA...
NORTHERN COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF ANDALUSIA...
CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF LUVERNE...
* UNTIL 345 PM CDT
* AT 249 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DESTRUCTIVE WINDS OVER 70 MPH. THESE STORMS WERE ALONG A LINE
EXTENDING FROM 30 MILES NORTHWEST OF LUVERNE TO 20 MILES
NORTHEAST OF EVERGREEN TO 10 MILES SOUTH OF EVERGREEN...MOVING
EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SHREVE...MCKENZIE AND JOHNSONVILLE BY 255 PM CDT...
INDUSTRY AND BROOKS BY 300 PM CDT...
PIGEON CREEK...PAUL...OAKY STREAK AND COHASSETT BY 305 PM CDT...
SOUTH BY 310 PM CDT...
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING WIDESPREAD TREE
DAMAGE ACROSS SOUTH CENTRAL ALABAMA THIS IS AN EXTREMELY DANGEROUS
SITUATION IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY. HIGH WINDS CAN BRING DOWN TREES
AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY
AFTERNOON FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
LAT...LON 3153 8619 3123 8618 3126 8677 3127 8676
3127 8693 3161 8667 3197 8652 3198 8642
3206 8640 3206 8630 3198 8629 3197 8618
3181 8620 3179 8614 3167 8614 3163 8617
3162 8614 3155 8614
TIME...MOT...LOC 1949Z 270DEG 42KT 3197 8663 3165 8672
3128 8699
$$
PURDY1 follow-up statement
000
WWUS54 KMOB 032026
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
326 PM CDT SUN MAY 3 2009
ALC013-035-032034-
/O.CAN.KMOB.SV.W.0138.000000T0000Z-090503T2045Z/
CONECUH AL-BUTLER AL-
326 PM CDT SUN MAY 3 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BUTLER AND
SOUTHEASTERN CONECUH COUNTIES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY
AFTERNOON FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
LAT...LON 3153 8619 3123 8618 3126 8671 3154 8650
3167 8645 3206 8634 3206 8630 3198 8629
3197 8618 3181 8620 3179 8614 3167 8614
3163 8617 3162 8614 3155 8614
TIME...MOT...LOC 2024Z 269DEG 38KT 3198 8621 3179 8626
3165 8638 3137 8652 3126 8666
$$
ALC039-041-032045-
/O.CON.KMOB.SV.W.0138.000000T0000Z-090503T2045Z/
COVINGTON AL-CRENSHAW AL-
326 PM CDT SUN MAY 3 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR CRENSHAW AND NORTHERN COVINGTON COUNTIES...
AT 325 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS OVER 70 MPH. THESE STORMS WERE ALONG A
LINE EXTENDING FROM 20 MILES NORTH OF LUVERNE TO LUVERNE TO 10 MILES
WEST-SOUTHWEST OF ANDALUSIA...MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
LUVERNE...HEATH...DOZIER AND BECK BY 330 PM CDT...
ROSE HILL...BRANTLEY AND ANDALUSIA BY 335 PM CDT...
GLENWOOD AND EODA BY 340 PM CDT...
BULLOCK BY 345 PM CDT...
THIS IS A DANGEROUS STORM IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE IN MOBILE AT
(2 5 1) 6 3 3 6 4 4 3. OR...YOU MAY CONTACT YOUR NEAREST LAW
ENFORCEMENT AGENCY OR COUNTY EMERGENCY MANAGEMENT...AND THEY WILL
RELAY YOUR REPORT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY
AFTERNOON FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
LAT...LON 3153 8619 3123 8618 3126 8671 3154 8650
3167 8645 3206 8634 3206 8630 3198 8629
3197 8618 3181 8620 3179 8614 3167 8614
3163 8617 3162 8614 3155 8614
TIME...MOT...LOC 2024Z 269DEG 38KT 3198 8621 3179 8626
3165 8638 3137 8652 3126 8666
$$
PURDYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 1:46 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 3, 1:46 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 146 PM CDT SUN MAY 3 2009 .UPDATE... ..SEVERE THUNDERSTORM WATCH 233 IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... UPDATED AFTERNOON FORECAST TO INCREASE THUNDERSTORM COVERAGE AND INCLUDE THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS OVER OUR SE MISSISSIPPI AND SOUTHERN ALABAMA COUNTIES. A SERIES OF SQUALL LINES AHEAD OF AN EASTWARD MOVING COLD FRONT CURRENTLY OVER EASTERN TEXAS WILL PROVIDE PERIODS OF THUNDERSTORMS THROUGH TOMORROW AFTERNOON. /08 JW .............PREVIOUS DISCUSSION................................. .SHORT TERM TODAY AND TONIGHT...THE PERSISTENT SURFACE RIDGE AND A MOSTLY UPPER LEVEL ZONAL FLOW HAS KEPT A FRONT STALLED ACROSS THE TENNESSEE VALLEY THE LAST FEW DAYS...ALONG WITH MOST OF THE RAINFALL. THE FRONT SHOULD BEGIN TO MOVE LATER THIS AFTERNOON AS A MID LEVEL TROUGH NUDGES A SURFACE LOW TO THE NORTHEAST AND BRINGING THE FRONT CLOSER TO THE FORECAST AREA TONIGHT. MAY SEE A BRIEF SHOWER MOST ANYWHERE THIS MORNING...BUT BELIEVE THE BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE LATER THIS EVENING AND TONIGHT AS THE UPPER (H5) TROUGH APPROACHES. HIGHER POPS AND HEAVIER RAINS WILL BE ACROSS THE NORTH AND NORTHWEST COUNTIES OF CHOCTAW ALABAMA AND WAYNE MISSISSIPPI. MAY ALSO BE SOME SEVERE OVER THE NORTHWEST LATE TONIGHT. COULD ALSO BE SOME STRONGER/SEVERE STORMS OVER THE NORTHERN COUNTIES THIS AFTERNOON AS A SURFACE LOW RIDES EASTERLY ALONG THE FRONT INTO WHAT SHOULD BE AN AREA WHERE LEFTOVER OUTFLOW BOUNDARIES EXIST. CLOUDS WILL KEEP HIGH TEMPERATURES TODAY MOSTLY IN THE MIDDLE 80S...A TAD COOLER AT THE BEACHES. /11 .LONG TERM MONDAY THROUGH SATURDAY...RIPPLES OF LOW PRESSURE ARE PROGGED TO TRACK NORTHEAST INTO THE SOUTHEAST ON MONDAY WHILE FRONTAL BOUNDARY SINKS INTO THE GULF COAST. UPPER LEVEL ENERGY SWINGING EASTWARD ACROSS THE DEEP SOUTH...ALONG WITH THE FRONTAL ZONE...WILL SERVE AS A FOCUS FOR CONVECTIVE INITIATION WITHIN A DEEPLY MOIST ENVIRONMENT. THIS MORNINGS GUIDANCE HAS COME IN HIGHER ON PRECIPITATION COVERAGES FOR MONDAY IN COMPARISON TO SATURDAYS RUNS. HAVE OPTED TO LEAN ABOUT 10% HIGHER THAN THE MOS GIVEN THE SPAGHETTI PLOTS OF ENSEMBLE PRECIPITATION DISTRIBUTIONS BEING TIGHTLY CLUSTERED/CONFIDENT ON WRINGING OUT MEASURABLE PRECIPITATION FOR MONDAY. A FEW STORMS MONDAY MORNING...COULD BE STRONG/TO BRIEFLY SEVERE WITH THESE BEING GENERALLY NORTHWEST OF INTERSTATE 65. CONVECTIVE CLOUDINESS OVERSPREADING THE AREA WILL ACT TO LOWER SURFACE HEATING AND ASSOCIATED INSTABILITY. THUS...IT APPEARS AT THIS TIME THAT THE SEVERE WEATHER THREAT WILL BE LOWERING THROUGH THE COURSE OF THE DAY. IF LATER GUIDANCE SUGGESTS MORE INSTABILITY...THEN AN OUTLOOK FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS MAY NEED TO BE INTRODUCED FOR MONDAY. STAY TUNED. BY MID/LATE WEEK...UPPER RIDGE LOOKS TO SET UP ACROSS TEXAS...WHILE A BROAD TROF IS POSITIONED OVER THE MID ATLANTIC. THIS PLACES THE FORECAST AREA WITHIN A HIGH LEVEL NORTHWEST FLOW. CONSIDERING THIS AND PRECIPITABLE WATERS FROM 1.4 TO 1.8 INCHES...THIS COULD PROVE INTERESTING AS ANY CONVECTIVE SYSTEMS/MESOSCALE BOUNDARIES UPSTREAM AND EMBEDDED IN THE MEAN FLOW...WILL RIDE SOUTHEAST ACROSS THE SOUTHERN STATES. OUT OF RESPECT FOR THIS AND CONSIDERING AMOUNT OF DAYTIME INSTABILITY...HAVE PAINTED SLIGHTLY HIGHER CHANCES OF DAYTIME SHOWERS AND THUNDERSTORMS OVER THE NORTHERN ZONES WEDNESDAY THROUGH FRIDAY. LOW TEMPERATURES LOOK TO AVERAGE IN THE MID 60S INTERIOR TO NEAR 70 ALONG THE COAST WHILE DAILY HIGHS COME IN FROM THE MID TO UPPER 80S TUESDAY THROUGH SATURDAY. /10 .AVIATION UPDATE FOR 03/12Z...A FEW PATCHES OF FOG WILL MAKE FOR SOME IFR CONDITIONS AROUND SUNRISE DUE TO CEILING AND VISIBILITY...GENERALLY OVER THE SANDY SOILS WHERE RADIATIONAL COOLING IS MORE EFFICIENT(CEW). OTHERWISE A CONSIDERABLE AMOUNT OF CIRRUS AND MID LEVEL CLOUDINESS AROUND THE AREA. EXPECT TO SEE MVFR AND IFR CONDITIONS LATER TONIGHT AND CONTINUING THROUGH MOST OF THE NIGHT AS THE SHOWER AND THUNDERSTORM CHANCES INCREASE. /11 && .MARINE...THE STALLED FRONT TO THE NORTH WILL EVENTUALLY MOVE SOUTH BUT IT IS NOT EXPECTED TO MAKE MORE THAN JUST A BRIEF VISIT TO THE NEAR SHORE WATERS...MIGHT SEE A WEST TO NORTHWEST WIND LATE MONDAY NIGHT/EARLY TUESDAY MORNING. AFTER THAT THE SURFACE RIDGE BUILDS BACK TO THE WEST FROM OFF THE SOUTHEAST COAST AND WINDS RETURN TO SOUTHEAST. AM NOT ANTICIPATING WINDS OR SEAS TO SMALL CRAFT ADVISORY LEVELS...BUT WILL HAVE SOME SOUTHERLY WINDS AT 15 TO 20 KNOTS THIS AFTERNOON INTO MONDAY AFTERNOON. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE WITH LOCALLY HIGHER WINDS AND SEAS IN THE VICINITY OF THE THUNDERSTORMS THROUGH MOST OF THE WEEK. /11 && .FIRE WEATHER...NO HEADLINES. DAYTIME HUMIDITY REMAINS ABOVE CRITICAL LEVELS. DAYTIME DISPERSION LOOKS TO REMAIN GOOD TO VERY GOOD IN THE NEAR TERM. /10 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 84 69 82 65 / 20 40 70 20 PENSACOLA 82 72 80 68 / 10 30 60 20 DESTIN 79 72 79 69 / 10 20 50 30 EVERGREEN 85 67 81 62 / 20 50 70 20 WAYNESBORO 83 68 77 60 / 40 70 60 20 CAMDEN 87 67 77 60 / 30 70 70 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 3, 11:07 AM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1107 AM CDT SUN MAY 3 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-041200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 1107 AM CDT SUN MAY 2 20093 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON THROUGH MONDAY MORNING. A BOWING SEGMENT OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE QUICKLY TOWARD THE EAST-SOUTHEAST ACROSS THE OUTLOOK AREA THIS AFTERNOON. SEVERE STORMS ARE POSSIBLE FROM EARLY TO MID AFTERNOON NORTHWEST OF I-65. DAMAGING STRAIGHT-LINE WINDS AND LARGE HAIL ARE THE MAIN RISK WITH THIS LINE...AND AN ISOLATED TORNADO CANNOT BE RULED OUT. THIS LINE IS EXPECTED TO DIMINISH GRADUALLY AS IT MOVES ACROSS AREA THIS AFTERNOON. HOWEVER...ISOLATED SEVERE STORMS WILL STILL BE POSSIBLE FROM MID TO LATE AFTERNOON SOUTHEAST OF I-65. FURTHER DEVELOPMENT IS LIKELY TO OCCUR ACROSS OUR NORTHWEST ZONES LATE THIS AFTERNOON AND THIS EVENING. THIS ACTIVITY WILL THEN MOVE SLOWER TOWARD THE SOUTHEAST...AND IS EXPECTED TO PERSIST OVERNIGHT INTO MONDAY MORNING ACROSS THE ENTIRE OUTLOOK AREA. A MODERATE SOUTHERLY WIND OF 15 TO 20 KNOTS OVER THE NORTHERN GULF AND MOBILE BAY WILL PERSIST THROUGH LATE TONIGHT. THESE WINDS WILL MAINTAIN WAVE HEIGHTS UP 5 FEET INTO MONDAY MORNING. THE WINDS AND SEAS WILL CREATE A LOW TO MODERATE IMPACT TO SMALL CRAFT OPERATORS. .DAYS TWO THROUGH SEVEN...MONDAY AFTERNOON THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE ENTIRE OUTLOOK AREA THROUGH MONDAY AFTERNOON. SEVERE STORMS ARE AGAIN POSSIBLE WITH LOCAL DAMAGING MICRO-BURST WINDS AND HAIL UP TO ONE INCH BEING THE MAIN RISKS. THE PERSISTENT...MODERATE SOUTHERLY WIND OVER THE NORTHERN GULF WILL DIMINISH MONDAY AFTERNOON AS A WEAK COLD FRONT APPROACHES. WAVE HEIGHTS UP TO 5 FEET THROUGH EARLY MONDAY WILL BEGIN TO SUBSIDE BY AFTERNOON. THE WINDS AND SEAS WILL CREATE A LOW IMPACT TO SMALL CRAFT OPERATORS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS FOR SEVERE WEATHER MAY BE NEEDED THIS AFTERNOON INTO MONDAY.
In the hours before
Local storm report, May 3, 1:07 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
107 PM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 PM TSTM WND DMG 3 NW BUTLER 32.12N 88.26W
05/03/2009 CHOCTAW AL EMERGENCY MNGR
EMERGENCY MANAGER FROM CHOCTAW COUNTY REPORTED DAMAGING
STRAIGHT LINE WINDS ASSOCIATED WITH A THUNDERSTORM. WINDS
WERE ESTIMATED AT BETWEEN 50 TO 70 MPH. NUMEROUS TREES
WERE REPORTED DOWN AND MOST OF DOWNTOWN BUTLER WAS
WITHOUT POWER.
&&
JWSpecial weather statement, May 3, 1:17 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 117 PM CDT SUN MAY 3 2009 ALZ052-053-061-MSZ076-079-031900- UPPER MOBILE-WASHINGTON-CLARKE-GEORGE-GREENE- INCLUDING THE CITIES OF...LEAKESVILLE...LUCEDALE AND CHATOM... 117 PM CDT SUN MAY 3 2009 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN WASHINGTON...EXTREME SOUTHERN CLARKE...NORTHERN GEORGE...SOUTHERN GREENE AND NORTHERN MOBILE COUNTIES... AT 115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM CHATOM...TO DEER PARK...TO AVENT STATION...MOVING EAST AT 45 MPH. THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... LEAKESVILLE...JORDAN...CHATOM...VINEGAR BEND...TIBBIE...VERNAL... LUCEDALE AND SEABOARD THROUGH 200 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI. PURDY
Local storm report, May 3, 1:38 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
138 PM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG SAND HILL 31.35N 88.76W
05/03/2009 GREENE MS EMERGENCY MNGR
TREES AND POWER LINES DOWN IN SAND HILL.
1250 PM TSTM WND GST SAND HILL 31.35N 88.76W
05/03/2009 E55.00 MPH GREENE MS EMERGENCY MNGR
WIND GUSTS OF 55 MPH REPORTED NEAR SAND HILL.
0110 PM TSTM WND DMG MILLRY 31.63N 88.31W
05/03/2009 WASHINGTON AL PUBLIC
TREES DOWN ACROSS HIGHWAY 17 IN MILLRY.
&&
CACERESLocal storm report, May 3, 2:13 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
213 PM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG 3 N GROVE HILL 31.75N 87.78W
05/03/2009 CLARKE AL EMERGENCY MNGR
WIDESPREAD TREES DOWN AND POWER LINES DOWN ACROSS THE
COUNTY.
&&
CACERESSpecial weather statement, May 3, 2:29 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 229 PM CDT SUN MAY 3 2009 ALZ059-062-FLZ001-032015- ESCAMBIA-INLAND ESCAMBIA-UPPER BALDWIN- INCLUDING THE CITIES OF...BAY MINETTE AND BREWTON... 229 PM CDT SUN MAY 3 2009 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EXTREME NORTHERN BALDWIN AND WESTERN AND CENTRAL ESCAMBIA COUNTIES IN ALABAMA...AND EXTREME NORTHERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA... AT 228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM VOCATION TO STOCKTON...MOVING EAST AT 40 MPH. THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... BAY MINETTE...CARNEY...PERDIDO...I65 AND AL 21...SARDINE... ROBINSONVILLE...PHILLIPSVILLE AND MALTA THROUGH 315 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 40 TO 50 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. PURDY
Local storm report, May 3, 2:34 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
234 PM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM TSTM WND DMG FRISCO CITY 31.43N 87.40W
05/03/2009 MONROE AL EMERGENCY MNGR
NUMEROUS TREES DOWN ACROSS THE COUNTY. TREES REPORTED
DOWN ON COUNTY ROAD 17 AND HWY 21.
0222 PM TSTM WND DMG MONROEVILLE 31.53N 87.33W
05/03/2009 MONROE AL EMERGENCY MNGR
TREES DOWN IN FRANKLIN AND EXCEL. TREES AND POWER LINES
DOWN IN MONROEVILLE.
&&
CACERESThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 11:49 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Washington | 41 min |
| May 3, 12:19 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 41 min |
| May 3, 12:59 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington, Wilcox | 46 min |
| May 3, 1:31 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Monroe, Washington, Wilcox | 44 min |
| May 3, 2:13 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Monroe, Wilcox | 47 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.